Flood, Livingston
- When
- June 13, 10:00 PM CST to June 14, 10:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.717, -90.433
The Grand River near Sumner crested at 27.72 feet, or 1.72 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 2:34 PM CST, 7 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 334 PM CDT MON JUN 13 2005 .DISCUSSION... LOSING THE DEEPER MOISTURE FIELD ACROSS THE EASTERN PORTIONS OF OUR AREA AT THIS TIME...SO MAIN SHOW THIS EVENING APPEARS WILL BE EAST OF FORECAST AREA. HOWEVER...HAVE TO WATCH NORTHERN PORTIONS OF FORECAST AREA FOR POSSIBLE STORMS ASSOCIATED WITH UPPER LOW. STEEPENING MID LEVEL LAPS RATES ACROSS NORTHWEST CORNER OF MISSOURI EARLY THIS AFTERNOON SHOULD SPREAD EAST ACROSS NORTHERN MISSOURI EARLY THIS EVENING. BETTER SURFACE CONVERGENCE SHOULD BE NORTH OF FORECAST AREA AS WINDS VEER ACROSS EASTERN KANSAS AND WESTERN MISSOURI AS SURFACE FRONT SWEEPS INTO REGION THIS EVENING. SO WILL LIMIT ANY CHANCE OF THUNDERSTORMS TO NORTHERN AREAS. ALSO HAVE SOME CONCERN OF INSTABILITY SHOWERS IN NORTHERN AREAS ON TUESDAY WITH UPPER COLD POOL ACROSS AREA DURING THE AFTERNOON. OTHER THAN THAT...WILL KEEP FORECAST DRY THE REST OF THE WEEK. COOLER AIR WILL BE BROUGHT BEHIND FRONT THIS EVENING...AND SLOW MOVEMENT OF UPPER LOW SHOULD HELP TO KEEP COOLER AIR IN PLACE ON TUESDAY. ON WEDNESDAY...GET A REINFORCING SHOT OF COOL AIR SO TEMPERATURES SHOULD STAY BELOW SEASONAL LEVELS THROUGH MID WEEK. AFTER THAT...SHOULD SEE A GRADUAL WARMING TREND AS UPPER RIDGING BUILDS IN. PC && .PREV DISCUSSION... 150 PM... UPDATED FORECAST TO CONCENTRATE SEVERE RISK OVER SOUTHEAST SECTION OF CWA WHICH IS DESTABILIZING THE FASTEST THIS AFTERNOON. BEST INSTABILITY IS SOUTH OF THE CWA. THE EXTENSIVE CLOUD COVER OVER THE SOUTHEAST THIRD OF THE CWA HAS HELD BACK SURFACE HEATING AND THUS LIMITED THE RECOVERY OF BETTER INSTABILITY TO MATERIALIZE. STILL WATCHING THE CUMULUS FIELD FROM NORTH CENTRAL MO INTO EASTERN KS FOR ANY TYPE OF VERTICAL DEVELOPMENT BUT IT HAS BEEN SLOW TO MATERIALIZE. ALSO CONCERNED ABOUT NORTHWEST CORNER OF MO WHICH WILL HAVE THE STEEPEST MILD LEVEL LAPSE RATES THIS AFTERNOON. SCATTERED SHOWERS ARE ADVANCING INTO A REGION OF CLEAR SKIES OVER SOUTHEAST NE AND NORTHWEST MO. MJ 900 AM... HAVE PULLED THUNDERSTORM CHANCES BACK TO THE WEST FOR THIS AFTERNOON AS VISIBLE SATELLITE IMAGERY SHOWS SCATTERED CONVECTION OCCURRING ACROSS CENTRAL KS IN VICINITY OF MID/UPPER LEVEL SPEED MAX. LEFT FRONT QUADRANT OF THIS FEATURE WILL TRANSLATE NORTHEAST ACROSS NORTHEAST KS AND INTO NORTHWEST MO AROUND 18Z SO WILL NEED TO MONITOR FOR RAPID THUNDERSTORM DEVELOPMENT LATE THIS MORNING AND EARLY AFTERNOON ACROSS WESTERN CWA. ALSO ADJUSTED GRIDS FOR CURRENT WEATHER. MJ 730 AM... THE FLOOD WATCH HAS BEEN CANCELED FOR A LARGE PORTION OF NORTHEAST KANSAS AND NORTHERN MISSOURI. RUC ANALYSIS OF THE 850 MB WINDS AND THETA-E SUGGEST NEUTRAL TO DRY ADVECTION OVER THE NORTHWEST CORNER OF MISSOURI. IT LOOKS LIKE THE DRY SLOT OF THE UPPER LOW IS ALREADY MOVING INTO THIS PART OF THE STATE. FURTHER SOUTH, STORMS HAVE FORMED IN SOUTHEAST KANSAS ON THE NOSE OF THE THETA-E RIDGE. THEY ARE TRACKING TO THE NORTHEAST AT 40 MPH. SOME COUNTIES SOUTH OF THE MISSOURI RIVER HAVE EXCEPTIONALLY LOW FLASH FLOOD GUIDANCE, SO I HESITATE TO TAKE THE FLOOD WATCH DOWN WITH STORMS TRACKING THROUGH SOUTHERN PORTIONS OF THE FORECAST AREA. KOCH 425 AM... A NEGATIVELY TILTED UPPER TROUGH OVER THE NORTHERN ROCKIES IS DIGGING TO FORM A CUT OFF LOW OVER WESTERN NEBRASKA THIS MORNING. A COUPLE OF VORTICITY LOBES CAN BE DETECTED IN THE WATER VAPOR IMAGERY DIVING AROUND THE BASE OF THE UPPER TROUGH THIS MORNING. THE FIRST IS MAKING ITS WAY INTO EASTERN KANSAS AND IS AIDING THE DEVELOPMENT OF SOME WEAK THUNDERSTORMS MOVING TOWARD THE KANSAS MISSOURI BORDER. INSTABILITY IS MINIMAL AT THIS HOUR DUE TO SEVERAL ROUNDS OF STRONGER CONVECTION LAST EVENING OVER EASTERN KANSAS AND NORTHERN MISSOURI. A SECOND MORE POTENT VORTICITY MAX IS TRAVERSING ACROSS COLORADO AND WILL SET THE STAGE FOR SEVERE THUNDERSTORMS THIS AFTERNOON. CLEARING OVER CENTRAL KANSAS MOVING THIS WAY SUGGESTS THAT NORTHERN MISSOURI WILL HAVE SEVERAL HOURS OF STRONG HEATING LATE THIS MORNING. HIGH AMOUNTS OF INSTABILITY ARE LIKELY BY THIS AFTERNOON WITH LITTLE CAP. SHEAR PROFILES WILL INCREASE AS THE COLORADO VORTICITY MAX ARRIVES THIS AFTERNOON. 500MB WINDS BETWEEN 55 AND 65 KNOTS WILL CONTRIBUTE TO 0-6KM SHEAR VALUES OF 60 TO 70 KNOTS BY MID AFTERNOON OVER NORTH CENTRAL AND NORTHEAST MISSOURI. I ANTICIPATE THAT STORMS WILL IGNITE IN ADVANCE OF THE COLD FRONT EARLY IN THE AFTERNOON AND QUICKLY BECOME SUPERCELLS. VERY LARGE HAIL, DAMAGING WIND GUSTS, AND TORNADOES ARE POSSIBLE GIVEN THE PROJECTED INSTABILITY AND SHEAR PROFILES FROM THE NAM. I HAVE ELECTED TO HOLD ONTO THE FLOOD WATCH THROUGH NOON SINCE FLASH FLOOD GUIDANCE IS SO LOW OVER MANY OF THE COUNTIES IN WESTERN MISSOURI AND EASTERN KANSAS. ACCORDING TO FLASH FLOOD GUIDANCE, A QUICK THREE QUARTERS OF AN INCH WILL CAUSE PROBLEMS. CURRENT RADAR TRENDS INDICATE THAT WE WILL NOT GET THAT THIS MORNING, BUT MODEST 850 MB THETA-E ADVECTION OVER EASTERN KANSAS MAY GENERATE SOME STRONGER CELLS THIS MORNING. STORMS THIS AFTERNOON WILL LIKELY BE FAST MOVERS, OVER NORTH CENTRAL AND NORTHEAST MISSOURI SO I AM NOT ANTICIPATING A SIGNIFICANT FLASH FLOOD THREAT LATER IN THE DAY. IF RADAR TRENDS CONTINUE TO SHOW WEAK CONVECTION BY 7 OR 8 AM. I MAY CANCEL SOME OR ALL OF THE FLOOD WATCH. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH NOON ZONES 032,033,039,040,043-046,053,054. KS...FLOOD WATCH THROUGH NOON ZONES 057,060.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON JUN 13 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 105 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE AIRMASS HAS BEEN SLOW TO DESTABILIZE THROUGH THE NOON HOUR. HOWEVER...AS THE AIRMASS BECOMES MORE UNSTABLE BY MID AFTERNOON THUNDERSTORMS ARE EXPECTED TO FORM QUICKLY FROM NORTH CENTRAL THROUGH WEST CENTRAL MISSOURI AND INTO EAST CENTRAL KANSAS. AN UPPER LEVEL CORE OF HIGH WINDS KNOWN AS A JET STREAK IS FORECAST TO MOVE INTO THE REGION THIS AFTERNOON AND ALLOW STORMS TO QUICKLY REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST THREAT FOR VIOLENT STORMS THIS AFTERNOON IS EAST OF A LINE FROM BETHANY TO EXCELSIOR SPRINGS TO HARRISONVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON MAINLY EAST OF A BETHANY TO OLATHE LINE AND DURING THE EARLY EVENING EAST OF A UNIONVILLE TO PAOLA KANSAS LINE. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 PM CDT MON JUN 13 2005 KSZ057-060-103>105-MOZ025-028>033-037>040-043>046-053>054-140045- JOHNSON KS-LEAVENWORTH KS-LINN KS-MIAMI KS- WYANDOTTE KS-BATES MO-CARROLL MO-CASS MO-CHARITON MO- CLAY MO-COOPER MO-HENRY MO-HOWARD MO-JACKSON MO- JOHNSON MO-LAFAYETTE MO-MACON MO-PETTIS MO-PLATTE MO- RANDOLPH MO-RAY MO-SALINE MO- 632 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 475 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 5 COUNTIES IN EAST CENTRAL KANSAS JOHNSON LINN MIAMI IN NORTHEAST KANSAS LEAVENWORTH WYANDOTTE IN MISSOURI THIS CANCELS 17 COUNTIES IN CENTRAL MISSOURI COOPER HOWARD PETTIS SALINE IN NORTH CENTRAL MISSOURI CARROLL CHARITON MACON RANDOLPH IN WEST CENTRAL MISSOURI BATES CASS CLAY HENRY JACKSON JOHNSON LAFAYETTE PLATTE RAY THIS INCLUDES THE CITIES OF...CLINTON...WINDSOR...OVERLAND PARK... OLATHE...FAYETTE...NEW FRANKLIN...PARKVILLE...PLATTE CITY... KEYTESVILLE...LIBERTY...EXCELSIOR SPRINGS...LEXINGTON... CONCORDIA...WARRENSBURG...KANSAS CITY...LEAVENWORTH... MOUND CITY...SEDALIA...MACON...LA PLATA...BUTLER...RICHMOND... MOBERLY...BOONVILLE...MARSHALL...KANSAS CITY...INDEPENDENCE... HARRISONVILLE...CARROLLTON AND PAOLA. KSZ025-102-MOZ001>008-011>017-020>024-140400- ATCHISON KS-DONIPHAN KS-ADAIR MO-ANDREW MO- ATCHISON MO-BUCHANAN MO-CALDWELL MO-CLINTON MO- DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO- HOLT MO-LINN MO-LIVINGSTON MO-MERCER MO-NODAWAY MO- PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- 632 PM CDT MON JUN 13 2005 TORNADO WATCH NUMBER 475 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST KANSAS ATCHISON DONIPHAN IN MISSOURI THIS WATCH INCLUDES 20 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL DAVIESS GRUNDY HARRISON LINN LIVINGSTON MERCER PUTNAM SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW ATCHISON BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH THIS INCLUDES THE CITIES OF...MOUND CITY...OREGON...GRANT CITY... BETHANY...PLATTSBURG...KINGSTON...ATCHISON...GALLATIN... PRINCETON...ROCKPORT...SAVANNAH...MARYVILLE...KIRKSVILLE...TROY... UNIONVILLE...ST. JOSEPH...LANCASTER...MILAN...BROOKFIELD... CHILLICOTHE...TRENTON...ALBANY AND CAMERON. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 800 PM CDT MON JUN 13 2005 KSZ025-102-MOZ001>008-011>017-020>024-140200- ATCHISON KS-DONIPHAN KS-ADAIR MO-ANDREW MO- ATCHISON MO-BUCHANAN MO-CALDWELL MO-CLINTON MO- DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO- HOLT MO-LINN MO-LIVINGSTON MO-MERCER MO-NODAWAY MO- PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- 800 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 475 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 2 COUNTIES IN NORTHEAST KANSAS ATCHISON DONIPHAN IN MISSOURI THIS CANCELS 20 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL DAVIESS GRUNDY HARRISON LINN LIVINGSTON MERCER PUTNAM SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW ATCHISON BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH THIS INCLUDES THE CITIES OF...MOUND CITY...OREGON...GRANT CITY... BETHANY...PLATTSBURG...KINGSTON...ATCHISON...GALLATIN... PRINCETON...ROCKPORT...SAVANNAH...MARYVILLE...KIRKSVILLE...TROY... UNIONVILLE...ST. JOSEPH...LANCASTER...MILAN...BROOKFIELD... CHILLICOTHE...TRENTON...ALBANY AND CAMERON. ALTHOUGH STRONG THUNDERSTORMS REMAIN POSSIBLE OVER PARTS OF NORTH CENTRAL MISSOURI EAST OF A CLARKSDALE TO HATFIELD LINE THROUGH 10 PM THE THREAT OF TORNADOES HAS ENDED. MJ
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Grand River near Sumner crested at 27.72 feet, or 1.72 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459403.